Thunderstorm Wind, Forrest
- When
- June 22, 2:00 PM CST
- Where
- Forrest County, Petal
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.350, -89.267
Two trees were blown down by 40 mph winds.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE JUN 22 2004 .SHORT TERM...POSSIBLE EXCESSIVE RAINFALL AND SEVERE WEATHER ASSOCIATED WITH THE CONVECTIVE COMPLEX DEVELOPING OVER ERN TX/WRN LA WILL BE OF PRIMARY CONCERN TONIGHT. THE COMPLEX WILL HAVE ACCESS TO 2+ INCH PRECIPITABLE WATER AIRMASS SURGING IN FROM THE WESTERN GULF...AND 25 TO 35KT LOW LEVEL INFLOW FOR STORM ORGANIZATION. IN ADDITION THE OUTFLOW BOUNDARY FROM THE MORNING CONVECTIVE COMPLEX OVER AR IS MOVING INTO NORTHWEST PORTIONS OF THE FORECAST AREA AND SHOULD STALL OUT AND SERVE AS A FOCUS FOR THE COMPLEX. AT THIS TIME IT IS HARD TO PINPOINT AN AREA FOR A FLOOD WATCH TONIGHT SINCE CONVECTIVE ORGANIZATION IS STILL OCCURRING...BUT AN ISSUANCE MAY BE NEEDED FOR SOME PORTION OF THE FORECAST AREA LATER THIS AFTERNOON FOR TONIGHT...AND PERHAPS WEDNESDAY MORNING. IT APPEARS DECENT UPPER JET RIGHT ENTRANCE REGION DYNAMICS MAY COME INTO PLAY AS WELL. IT LOOKS LIKE THE BETTER MOISTURE CONVERGENCE WILL PROGRESS SOUTH OF THE FORECAST AREA DURING THE DAY WEDNESDAY AS VORTICITY ASSOC WITH THE CONVECTIVE SYSTEM MOVES EAST. HAVE CONFIGURED WEATHER/POP GRIDS TO REFLECT THIS THINKING...AND WEDNESDAY NIGHT INTO EARLY THURSDAY LOOK LIKE RELATIVELY QUIET PERIODS. THE ETA AND GFS BRING THE BOUNDARY AND VERY MOIST UNSTABLE AIR BACK TO THE NORTH THURSDAY AFTERNOON...BUT LITTLE IN THE WAY OF MID/UPPER LEVEL SUPPORT SHOULD LEND TO ONLY SCATTERED DIURNAL CONVECTION. THE NEXT SIGNIFICANT SYSTEM APPEARS TO BE SLATED FOR FRIDAY AFTERNOON...PERHAPS A SIMILAR SETUP TO TONIGHTS SCENARIO. && .LONG TERM...THE ACTIVE WEATHER PATTERN MAY CONTINUE THIS WEEKEND AS THE ANOMALOUS UPPER TROUGH OVER THE NORTHEAST MOVES LITTLE...AND MAINTAINS STRONG MID LEVEL CONFLUENT FLOW OVER THE OH VALLEY REGION. THE SUBTROPICAL RIDGE TO THE EAST WILL MAINTAIN VERY MOIST SOUTHERLY FLOW INTO A SURFACE BOUNDARY OVER THE LOWER MS VALLEY REGION. THE CAVEAT TO A CONTINUED WET PATTERN INTO NEXT WEEK IS THAT THE RIDGE COULD BUILD IN STRONGER AND PUSH BETTER MOISTURE CONVERGENCE TO THE NORTHWEST. WILL GO WITH CHANCE POPS FOR NOW THROUGH THE EXTENDED. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 549 AM CDT TUE JUN 22 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231049- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 549 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. THIS AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM BASTROP TO ROLLING FORK TO GREENWOOD. STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE REMAINDER OF THE OUTLOOK AREA. THE WARM MOIST AIRMASS OVER OUR REGION WILL DESTABILIZE AGAIN WITH TODAYS HEATING. A POTENT UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE DELTA REGION THIS EVENING AND COMBINE WITH A COLD FRONT TO ENHANCE THUNDERSTORM DEVELOPMENT. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. STRONG THUNDERSTORMS PRODUCING GUSTY WINDS AROUND 40 MPH AND SOME SMALL HAIL WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA. ...FLOODING... THUNDERSTORMS WITH VERY HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS WILL BE POSSIBLE LATER TODAY ALONG AND WEST OF A LINE FROM NATCHEZ TO VICKSBURG TO GRENADA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE LOWER MISSISSIPPI VALLEY REGION...WHILE AN UNSEASONABLY COLD UPPER LEVEL TROUGH IS FORECAST TO BECOME ESTABLISHED OVER THE UPPER MIDWEST. DISTURBANCES ASSOCIATED WITH THE UPPER TROUGH WILL COMBINE WITH A SLOW-MOVING COLD FRONT TO PRODUCE SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS ALONG THE HIGHWAY 82 CORRIDOR...WHILE THE RISK FOR VERY HEAVY RAINFALL LOOKS TO BE GREATEST TO THE SOUTH OF HIGHWAY 82. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... A WARM AND VERY MOIST AIRMASS WILL REMAIN OVER THE REGION THROUGH SATURDAY. ANOTHER POTENT SHORTWAVE WILL MOVE OVER THE OUTLOOK AREA FRIDAY NIGHT AND DROP A SLOW MOVING COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY SATURDAY. STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL POSSIBLE FRIDAY AND SATURDAY ACROSS THE WHOLE OUTLOOK AREA AND AGAIN IN THE SOUTH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS EVENING IN THE DELTA REGION. OTHERWISE...ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BROOKHAVEN 31.58N 90.45W
06/22/2004 0.25 INCH LINCOLN MS EMERGENCY MNGR
PEA-SIZED HAIL REPORTED AT BROOKDALE BLVD AND HIWAY 51.
&&The Mobile radar (KMOB), 123 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees were blown down by 40 mph winds.
Three trees were blown down by 40 mph winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402952, 5402951.